A man reportedly saw his leg while he was high on the “zombie drug” spice.
Doctors from Prokopyevsk, Russia, fought to keep the unidentified individual alive after consuming the infamous highly addicting synthetic cannabinoid.
It is not known how he managed to get to the hospital, but he was taken to ICU while doctors were looking for and were unable to save his leg.
Disturbing images showing a doctor with a severed limb have been posted on social media.
The man took the drug, which leaves many users in a “zombie-like state” along with a cocktail of pain relievers, according to reports.
The spice is composed of a mix of herbs and laboratory chemicals with mind-altering effects.
It is typically smoked and can be up to 200 times stronger than regular cannabis.
Known as “fake grass”, the National Institute for Drug Abuse said that health effects can be “unpredictable and dangerous”.
Depending on the strength and chemical involved, spice smoking can be close enough to the effects of weed smoke, with users feeling chuckled and relaxed.
However, side effects can include psychotic episodes, confusion, violent behavior, suicidal thoughts, blackouts and vomiting.
Some people have been reported to become “like statues”, with the cannabinoid making it difficult for users to coordinate their movements or concentrate.